It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Megan on December 13, 1999 at 20:39:21:

In Reply to: Dilantin posted by DAT on November 16, 1999 at 18:18:29:

: Our son has had three seizures in the past year and a half. He has been on 400 mg of dilantin. This has just been increased to 600 mg a day. Is there a level at which Dilantin becomes ineffective or dangerous?

With Dilantin, the size of your kidneys can play a significant role in the dosage. I am a 15 year old female and am currently on Dilantin 200mg. in the morning and 100 mg. at night along with other meds which are insignificant to the topic. Body size, weight, and kidney size all play a role in the amount of dilantin you take. The speed at which your kidneys process and "digest" the dilantin also play a role, which is why you periodically get the dilantin level in your blood checked. 600 mg. of Dilantin is an extremely high dose; however, I do not know your son's circumstances and have never seen him before; your son might have fast processing kidneys which can handle 600 mg.

I hope I Have Helped. Good Luck And May All Be Well To Yor Son!

Megan

Follow Ups

All times are GMT -7. The time now is 08:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!